Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 15, 2013, 8:56 AM CDT for Kinney County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2013, 8:56 AM CDT (13:56 UTC)
- Expired
- Jun 15, 2013, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 21 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 9:44 AM CDT | FLASH FLOOD | 7 E Spofford, TX | SEVERAL ROADS IN AND AROUND BRACKETTVILLE ARE CLOSED DUE TO FLOODING... INCLUDING PARTS OF FM1572... FM1693 AND FM1908. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482
WGUS54 KEWX 151356
FFWEWX
TXC271-151700-
/O.NEW.KEWX.FF.W.0024.130615T1356Z-130615T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
856 AM CDT SAT JUN 15 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KINNEY COUNTY...
* UNTIL NOON CDT.
* AT 852 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. OVER THE PAST HOUR RAINFALL TOTALS OF ONE HALF TO ONE INCH
HAVE BEEN OBSERVED. ADDITIONAL RAINFALL OF 2 TO 3 INCHES IS
POSSIBLE THROUGH NOON. THIS WILL CAUSE FLASH FLOODING ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRACKETTVILLE...SPOFFORD...ALAMO VILLAGE...AMANDA...ANACACHO AND
STANDART.
RAINFALL AMOUNTS OF 5 TO 7 INCHES HAVE BEEN OBSERVED OVER THE PAST
24 HOURS ACROSS A LARGE PORTION OF KINNEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DON'T DROWN.
&&
LAT...LON 2959 10066 2960 10014 2912 10016 2911 10047
2918 10072
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:44 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 15, 6:44 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 644 AM CDT SAT JUN 15 2013 .AVIATION... NUMEROUS SHRA/TSRA PERSIST ACROSS WESTERN AREAS WITH SCATTERED SHRA/TSRA DEVELOPING OVER THE EAST TODAY. AREAS OF IFR/MVFR CIGS LIFT TO VFR LATE MORNING AND PERSIST THROUGH EVENING...EXCEPT LOCAL MVFR CIGS IN SHRA/TSRA. IFR/MVFR CIGS REDEVELOP OVERNIGHT AND LIFT TO VFR BY LATE SUNDAY MORNING. ISOLD SHRA/TSRA ARE EXPECTED TONIGHT INTO SUNDAY. HOWEVER...WILL NOT MENTION AT TAF SITES DUE TO UNCERTAINTY ON LOCATION AND TIMING. S TO SE WINDS AT 4 TO 14 KTS WILL PREVAIL. GUSTS TO 40 KTS ARE POSSIBLE IN/NEAR SHRA/TSRA. && .PREV DISCUSSION... /ISSUED 605 AM CDT SAT JUN 15 2013/ UPDATE... FFA UPDATED...EXTENDED...AND EXPANDED AS PLANNED. THE EASTWARD EXTENT WAS LARGELY DECIDED BY THE 15/00Z NMM EAST RUN AND THE PRESENCE OF LARGE AREAS OF 2-DAY STORM TOTALS GREATER THAN 2 INCHES OVER THE AREAS WEST OF A FREDERICKSBURG TO SAN ANTONIO TO CAMPBELLTON LINE. THE 06Z RUNS OF THE NAM/GFS CONTINUE TO DOWNPLAY QPF AS THEY HAVE THROUGH MUCH OF THIS EVENT...BUT STILL SHOW A SIGNIFICANT MID-LEVEL SHEAR AND HIGH PWAT VALUES OF 1.5 TO 2 INCHES THROUGH 00Z SUNDAY. PREV DISCUSSION... /ISSUED 428 AM CDT SAT JUN 15 2013/ SHORT TERM (TODAY THROUGH SUNDAY)... AFTER TRAINING PATTERN OF TROPICAL RAINS TOOK AIM ON THE CITY OF EAGLE PASS OVERNIGHT...RADAR TRENDS SHOW AN EXPANSION OF ECHOES TO BROAD AREA OF MODERATE TO HEAVY RAINS THAT IS SHIFTING MAINLY NORTH AND EAST. THE HI-RES NMM SOLUTIONS CONTINUE TO SHOW THE BEST CORRELATION WITH THE HIGH RAINFALL TOTALS...AND THE DISTURBING TREND IS THAT HEAVY RAINFALL TOTALS ARE SUGGESTED TO DEVELOP FARTHER EAST TOWARD THE SAT METRO AREA TOWARD DAYBREAK BY THE NMM WEST FROM THE 14/06 WEST VERSION AND FOR THIS AFTERNOON AND EVENING IN THE 15/00Z EAST VERSION. WITH HIGH PWAT VALUES OF 1.8 TO 2 INCHES DEPICTED BY THE COARSER NAM/GFS RUNS FOR TODAY...A FFA EXTENSION AND EXPANSION IS PLANNED FOR ISSUANCE BETWEEN 5 AND 6 AM...WITH THE VALID TIME PROBABLY TO RUN THROUGH AROUND SUNSET. WILL AWAIT MORE ANALYSIS OF 06Z RUNS AND SOME OTHER HI RES OUTPUT BEFORE DECIDING THE EASTWARD EXTENT AND THE EXPIRATION TIME. WILL ALSO EXPECT SOME OF THE TROPICAL MOISTURE TO HAVE A TOUGH TIME CLEARING THE AREA AFTER THE CONSENSUS OF MODELS LIFT THE BULK OF THE DYNAMIC ENERGY TO THE NORTH ON SUNDAY. AT THIS TIME...ANOTHER LATE NIGHT WARM CORE HEAVY RAIN EVENT IS NOT EXPECTED FOR TONIGHT AS MOST OF THE COARSER MODEL DATA BRINGS 500 HPA SUBSIDENCE INTO THE AREA THIS EVENING. TEMPERATURES THROUGH THIS PERIOD ARE HEAVILY INFLUENCED BY PERSISTENCE TODAY...WITH A SHIFT TOWARD THE MOS GUIDANCES FOR SUNDAY. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... UPPER LEVEL SUBSIDENCE IS EXPECTED TO BECOME ESTABLISHED BY SUNDAY NIGHT...ALTHOUGH THERE IS STILL SOME RESIDUAL MOISTURE AND CYCLONIC SHEAR AT AROUND 10 KFT SUNDAY NIGHT. THE NAM IS THE MOST BULLISH ON A MID-LEVEL SHORTWAVE TO DROP INTO NORTH CENTRAL AND CENTRAL TX TO ENHANCE RAIN CHANCES FOR MONDAY NIGHT INTO TUESDAY. BY WEDNESDAY...A MORE STABLE AND SEASONAL LATE SPRING PATTERN IS EXPECTED AS PWAT VALUES CONTINUE TO LOWER. TEMPERATURES FOR CENTRAL AND WESTERN COUNTIES SHOULD FINALLY OVERCOME THE CLOUDS AND MOISTURE TO CATCH UP WITH THE DRIER NORTHEASTERN COUNTIES FOR SEASONAL MID-JUNE HEAT. THE NEXT WEATHER FEATURE TO WATCH FOR IS A TROPICAL WAVE THAT HAS BEEN WELL HANDLED BY SEVERAL PAST RUNS OF THE ECMWF AND THE GFS. THUS SOME SLIGHT CHC POPS ARE INCLUDED FOR THE SOUTHEASTERN HALF OF THE AREA FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 93 75 95 75 95 / 40 20 20 10 - AUSTIN BERGSTROM INTL AIRPORT 92 74 94 73 95 / 40 20 20 10 - NEW BRAUNFELS MUNI AIRPORT 88 73 93 73 94 / 40 20 20 10 - BURNET MUNI AIRPORT 91 73 92 74 93 / 50 30 20 10 - DEL RIO INTL AIRPORT 87 75 93 76 96 / 70 10 10 - - GEORGETOWN MUNI AIRPORT 94 73 94 74 94 / 40 30 20 10 - HONDO MUNI AIRPORT 85 73 93 74 94 / 70 30 20 10 - SAN MARCOS MUNI AIRPORT 91 73 92 73 93 / 40 20 20 10 - LA GRANGE - FAYETTE REGIONAL 95 77 94 76 95 / 30 20 20 10 - SAN ANTONIO INTL AIRPORT 87 75 93 75 93 / 60 30 20 10 - STINSON MUNI AIRPORT 86 75 92 74 93 / 60 30 20 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...DIMMIT...EDWARDS...FRIO...GILLESPIE... KENDALL...KERR...KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...18
Hazardous weather outlook, Jun 15, 6:10 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 610 AM CDT SAT JUN 15 2013 TXZ171>173-183>194-202>209-217>225-228-161115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 610 AM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AIRMASS TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS TODAY INTO THIS EVENING. LOCALLY HEAVY RAINS WITH RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE ACROSS WESTERN AREAS. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 9 PM FOR AREAS ALONG AND WEST OF A LINE FROM FREDERICKSBURG TO SAN ANTONIO TO CAMPBELLTON. SHOWERS AND THUNDERSTORMS WILL DECREASE TONIGHT AS THE UPPER LEVEL DISTURBANCE BEGINS TO MOVE AWAY FROM OUR AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY AS RESIDUAL MOISTURE REMAINS. A WEAK UPPER LEVEL DISTURBANCE WILL BRING SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS TO NORTH AND NORTHEASTERN AREAS MONDAY NIGHT INTO TUESDAY. A TROPICAL WAVE WILL BRING SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS TO SOUTHEASTERN AREAS FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 15, 2:59 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 AM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM HEAVY RAIN EAGLE PASS 28.71N 100.49W
06/15/2013 M8.40 INCH MAVERICK TX AMATEUR RADIO
RAINFALL SINCE 6 PM
&&
EVENT NUMBER EWX1300529
CVPLocal storm report, Jun 15, 6:15 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
615 AM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM FLASH FLOOD 2 SSE EAGLE PASS 28.68N 100.48W
06/15/2013 MAVERICK TX LAW ENFORCEMENT
EVACUATIONS ONGOING IN THE DEER RUN...ELM CREEK...AND
LA HERRDURA SUBDIVISIONS
&&
EVENT NUMBER EWX1300530
MCOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:18 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Zavala | 4 hr |
| Jun 15, 12:53 AM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Jun 15, 1:04 AM CDT | Special Weather Statement | EWX | Maverick | 56 min |
| Jun 15, 1:47 AM CDT | Areal Flood Advisory | EWX | Edwards, Real, Uvalde | 3 hr |
| Jun 15, 2:53 AM CDT | River Flood Warning | EWX | Maverick | 10 hr |
| Jun 15, 3:06 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Zavala | 114 min |
| Jun 15, 3:40 AM CDT | Areal Flood Advisory | EWX | Real | 110 min |
| Jun 15, 3:56 AM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Jun 15, 7:01 AM CDT | Areal Flood Advisory | EWX | Maverick | 5 hr |
| Jun 15, 9:10 AM CDT | River Flood Warning | EWX | Dimmit | 7 days |
| Jun 15, 10:01 AM CDT | Areal Flood Advisory | EWX | Edwards | 119 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.